Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 25, NWS Pocatello, ID

September 17, 2013

NWS Pocatello, ID issued this wind advisory at Sep 17, 2013, 1:40 PM MDT. It took effect at Sep 18, 2013, 8:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2013, 1:40 PM MDT (19:40 UTC)
In effect from
Sep 18, 2013, 8:00 AM MDT
Expired
Sep 18, 2013, 1:31 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WWUS75 KPIH 171940
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT TUE SEP 17 2013

IDZ021-181000-
/O.NEW.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/
/O.NEW.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
/O.CON.KPIH.LW.Y.0019.000000T0000Z-130918T0100Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
140 PM MDT TUE SEP 17 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY. A
FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. A LAKE WIND ADVISORY
REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...LAKE WIND ADVISORY 1 PM TO 7 PM MDT TODAY...WIND
  ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST ADVISORY THURSDAY
  MORNING. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH ARE ANTICIPATED ACROSS
  AMERICAN FALLS RESERVOIR THIS AFTERNOON...INCREASING TO 30 TO 35
  MPH WEDNESDAY.

* TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT
  ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN.

* IMPACTS...STRONG GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS THE
  AMERICAN FALLS RESERVOIR POTENTIALLY SWAMPING SMALL BOATS. COLD
  TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO SWAMPING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ020-181000-
/O.NEW.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/
/O.NEW.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
140 PM MDT TUE SEP 17 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MDT WEDNESDAY. A
FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. 

* TIMING...WIND ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST
  ADVISORY THURSDAY MORNING.

* WINDS...WINDS INCREASING TO 30 TO 35 MPH WEDNESDAY.

* TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT
  ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN.

* IMPACTS...STRONG GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS THE
  AMERICAN FALLS RESERVOIR POTENTIALLY SWAMPING SMALL BOATS. COLD
  TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ017-181000-
/O.NEW.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
140 PM MDT TUE SEP 17 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. 

* TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT
  ACROSS A GENEROUS PORTION OF THE EASTERN MAGIC VALLEY.

* IMPACTS...COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
395 
WWUS75 KPIH 180010
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
610 PM MDT TUE SEP 17 2013

IDZ021-181000-
/O.CAN.KPIH.LW.Y.0019.000000T0000Z-130918T0100Z/
/O.CON.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/
/O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
610 PM MDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT
WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...
...LAKE WIND ADVISORY IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY FOR TODAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO
8 PM MDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM
TO 9 AM MDT THURSDAY. 

* TIMING...WIND ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST
  ADVISORY THURSDAY MORNING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH ARE ANTICIPATED ACROSS 
  AMERICAN FALLS RESERVOIR THIS AFTERNOON...INCREASING TO 30 TO 
  35 MPH WEDNESDAY. 

* TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT 
  ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN. 

* IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES WEDNESDAY. COLD TEMPERATURES MAY CAUSE DAMAGE
  TO SENSITIVE VEGETATION THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO SWAMPING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ020-181000-
/O.CON.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/
/O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
610 PM MDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT
WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MDT
WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM
MDT THURSDAY. 

* TIMING...WIND ADVISORY 8 AM TO 8 PM MDT WEDNESDAY...FROST 
  ADVISORY THURSDAY MORNING. 

* WINDS...WINDS INCREASING TO 30 TO 35 MPH WEDNESDAY.

* TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT 
  ACROSS A GENEROUS PORTION OF THE SNAKE RIVER PLAIN. 

* IMPACTS...STRONG GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS THE 
  AMERICAN FALLS RESERVOIR POTENTIALLY SWAMPING SMALL BOATS. 
  COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ017-181000-
/O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
610 PM MDT TUE SEP 17 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY. 

* TEMPERATURES...FALLING INTO THE LOW TO MID 30S THURSDAY NIGHT 
  ACROSS A GENEROUS PORTION OF THE EASTERN MAGIC VALLEY. 

* IMPACTS...COLD TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
415 
WWUS75 KPIH 180906
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT WED SEP 18 2013

IDZ020-021-182100-
/O.CON.KPIH.WI.Y.0025.130918T1400Z-130919T0200Z/
/O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
306 AM MDT WED SEP 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MDT THIS EVENING. A FROST ADVISORY ALSO REMAINS IN EFFECT FROM 3
AM TO 9 AM MDT THURSDAY.

* TIMING...WINDS...8 AM TO 8 PM TODAY. FROST ADVISORY...3 AM TO 9
  AM THURSDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH.

* TEMPERATURES...32 TO 36 DEGREES TONIGHT ACROSS A GENEROUS
  PORTION OF THE SNAKE RIVER PLAIN. A FEW MORE RURAL LOCATIONS
  SHOULD DROP TO AROUND 30 DEGREES AND SEE A LIGHT FREEZE.

* IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES TODAY. COLD TEMPERATURES MAY DAMAGE OR KILL
  SOME SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ017-182100-
/O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
306 AM MDT WED SEP 18 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY. 

* TEMPERATURES...32 TO 36 DEGREES ACROSS MORE RURAL AREAS OF THE
  EASTERN MAGIC VALLEY. PLACES ALONG THE SNAKE RIVER LIKE BURLEY
  SHOULD STAY ABOVE THAT MARK.

* IMPACTS...COLD TEMPERATURES MAY DAMAGE OR KILL SOME SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
100 
WWUS75 KPIH 181931
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MDT WED SEP 18 2013

IDZ020-191000-
/O.CAN.KPIH.WI.Y.0025.000000T0000Z-130919T0200Z/
/O.UPG.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
/O.NEW.KPIH.FZ.W.0003.130919T0900Z-130919T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
131 PM MDT WED SEP 18 2013

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. THE FROST ADVISORY IS NO LONGER
IN EFFECT. 

* TEMPERATURES...31 TO 34 DEGREES TONIGHT ACROSS A GENEROUS
  PORTION OF THE UPPER SNAKE RIVER PLAIN.

* IMPACTS...COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

IDZ021-191000-
/O.CAN.KPIH.WI.Y.0025.000000T0000Z-130919T0200Z/
/O.NEW.KPIH.LW.Y.0020.130918T1931Z-130919T0200Z/
/O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
131 PM MDT WED SEP 18 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
WIND ADVISORY HAS BEEN CANCELLED. A FROST ADVISORY REMAINS IN
EFFECT FROM 3 AM TO 9 AM MDT THURSDAY MORNING.

* TIMING...LAKE WINDS DIMINISHING BY 8 PM THIS EVENING. FROST
  ADVISORY STARTING AROUND 3 AM TONIGHT AND CONTINUING THROUGH 9 AM
  MDT THURSDAY MORNING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH.

* TEMPERATURES...33 TO 37 DEGREES TONIGHT ACROSS A GENEROUS
  PORTION OF THE LOWER SNAKE RIVER PLAIN.

* IMPACTS...GUSTY WINDS CAN PRODUCE ROUGH CHOP ACROSS AMERICAN
  FALLS RESERVOIR MAKING SMALL BOATS PRONE TO SWAMPING. COLD
  TEMPERATURES MAY DAMAGE OR KILL SOME SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES AND SMALL BOATS MAY BE PRONE TO SWAMPING.

&&

$$

IDZ017-191000-
/O.CON.KPIH.FR.Y.0003.130919T0900Z-130919T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
131 PM MDT WED SEP 18 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
THURSDAY. 

* TIMING...FROST ADVISORY STARTING AROUND 3 AM TONIGHT AND
  CONTINUING THROUGH 9 AM MDT THURSDAY MORNING.

* TEMPERATURES...34 TO 37 DEGREES TONIGHT ACROSS A GENEROUS
  PORTION OF THE EASTERN MAGIC VALLEY. A FEW LOCATIONS CLOSER TO
  THE CENTRAL MOUNTAINS MAY SEE TEMPERATURES DROP TO AROUND 32
  DEGREES PRODUCING A LIGHT FREEZE.

* IMPACTS...COLD TEMPERATURES MAY DAMAGE OR KILL SOME SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 17, 1:15 PM MDT, 25 minutes earlier.

Area forecast discussion, Sep 17, 1:15 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
115 PM MDT TUE SEP 17 2013

.DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A PACIFIC
TROUGH SHIFTING INLAND ACROSS WRN OREGON WITH AN ASSOCIATED JET
SEGMENT ROUNDING THE BASE OF THE TROUGH AND PUNCHING EAST THROUGH
NRN CALIFORNIA. THE NAM MODEL SUGGESTS THAT A STRONG SURFACE COLD
FRONT WILL PUSH EAST THROUGH THE SNAKE PLAIN BETWEEN 3 PM AND 6 PM
THIS AFTERNOON AS THE UPPER JET CURLS NE ACROSS NRN NEVADA PLACING
THE TWO FEATURES IN A POSITION TO SUPPORT SEVERE WEATHER ACROSS SE
IDAHO THIS AFTERNOON/EVE PARTICULARLY WITH THE FRONTAL PASSAGE.
STRONG OUTFLOW WINDS WILL BE THE PRIMARY THREAT ACCOMPANIED BY HEAVY
RAIN AND HAIL. THE SEVERE THREAT GENERALLY ENDS AFTER MIDNIGHT DUE
TO THE LOSS OF SURFACE HEATING AND LIFT AS THE FRONT SHIFTS DEEPER
INTO WYOMING/NRN UTAH. THE UPPER TROUGH SLIPS INTO WRN
MONTANA/WYOMING WEDNESDAY WITH A FAIRLY STRONG SURFACE PRESSURE
GRADIENT AND LOW LEVEL WINDS LINGERING ACROSS THE SNAKE RIVER PLAIN
TO SUPPORT A MARGINAL WIND ADVISORY EVENT. THUS HAVE ADDED THIS
HIGHLIGHT FOR THE SNAKE PLAIN ZONES TO THE ONGOING LAKE WIND
HIGHLIGHT EXPECTED THIS AFTERNOON OVER AMERICAN FALLS RESERVOIR. THE
PRECIPITATION POTENTIAL WILL LINGER ALONG THE MONTANA/WYOMING
BORDERS WEDNESDAY AS THE AFOREMENTIONED TROUGH WORKS EAST THROUGH
THE REGION. BY WEDNESDAY NIGHT...A PROGRESSIVE S/WV RIDGE BUILDS
ACROSS THE NW STATES WITH CLEARING SKIES AND DIMINISHING WINDS
ANTICIPATED ACROSS SE IDAHO. OVERNIGHT LOWS ARE EXPECTED TO FALL
INTO THE LOW TO MID 30S SUPPORTING A FROST ADVISORY FOR THE SNAKE
PLAIN AND ERN MAGIC VALLEY THURSDAY MORNING. TEMPERATURES BEGIN TO
WARM GRADUALLY THURSDAY AFTERNOON THROUGH SATURDAY AS THE RIDGE
TRANSITIONS EAST OF THE AREA AND A DEEPER SW FLOW SPREADS INTO THE
REGION. THE NEXT UPSTREAM PAC TROUGH WILL LIFT NE ACROSS
WASHINGTON/OREGON SATURDAY WITH THE LEADING EDGE OF THE
PRECIPITATION SHIELD SPREADING INTO THE CNTRL MOUNTAINS BY LATE
AFTERNOON. THE GFS SHOWS THE BULK OF THE TROUGH AND ASSOCIATED
PRECIPITATION PASSING NORTH OF THE REGION WHEREAS THE 00Z ECMWF WAS
INDICATING A MORE SPLIT LOOKING TROUGH WITH PLENTY OF PRECIPITATION
SPREADING ACROSS SRN IDAHO SATURDAY NIGHT/SUNDAY UNDER THE SRN
PORTION OF THE SPLIT. HAVE MAINTAINED A BROAD BRUSH CHANCE/SLIGHT
CHANCE MENTION OF PRECIPITATION ACROSS THE REGION OWING TO THE MORE
SOUTHERLY TRACK OF THE 00Z ECMWF...ALTHOUGH THE SPLIT LOOK OF THE
SOLUTION WOULD NOT BE ALL THAT SUPPORTIVE OF THE LEVEL OF
PRECIPITATION INDICATED BY THE MODEL. INTERESTED TO SEE WHAT THE 12Z
RUN BRINGS WHEN IT POSTS EARLY THIS AFTERNOON. BY
MONDAY/TUESDAY...THE GFS AND ECMWF SHOW A MOIST WEST FLOW ACROSS THE
REGION AS THE NEXT PAC LOW ADVANCES TOWARD THE NW COAST. PREVIOUS
RUNS WERE SHOWING A DEEP LOW DROPPING INTO THE WEST COAST/GREAT
BASIN BY MID-WEEK...HOWEVER THE 12Z GFS IS NOW FAVORING A
PROGRESSIVE TROUGH SWEEPING ACROSS THE REGION WEDNESDAY/WEDNESDAY
NIGHT WHILE THE 00Z ECMWF WAS FAVORING A LOW TRACKING EAST ACROSS
SRN CANADA WEDNESDAY/THURSDAY WITH THE SRN EXTENT OF THE SYSTEM
SWEEPING INTO SRN IDAHO WEDNESDAY NIGHT. SO NOT A WHOLE LOT OF
CONFIDENCE IN THE SOLUTION FOR THE MIDDLE OF NEXT WEEK WHICH IS JUST
OUTSIDE OUR FORECAST TIME FRAME. TEMPERATURES TAKE A DIGGER TOMORROW
BEHIND THE FRONTAL PASSAGE AND GRADUALLY WARM TO CLIMATOLOGICAL
NORMS FOR THIS TIME OF YEAR BY FRIDAY. HUSTON
&&

.AVIATION...STRONG SOUTHERLY WINDS HAVE SET UP AT PIH WITH SUSTAINED
20 PLUS KNOTS AND GUSTS OVER 30.  EXPECT THUNDERSTORMS TO REDEVELOP
THIS AFTERNOON AND HAVE AT LEAST A TEMPO AT ALL TAF SITES INTO EARLY
EVENING.  SHOULD SEE EXTENSIVE DEVELOPMENT ALONG SURFACE FRONT
EXPECT DRYING BEHIND COLD FRONTAL PASSAGE TONIGHT AND WEDNESDAY WITH
BREEZY CONDITIONS CONTINUING DURING THE DAY TOMORROW WITH SUSTAINED
20 PLUS KNOTS EXPECTED AT PIH...BYI AND IDA. GK
&&

.FIRE WEATHER...SURFACE COLD FRONT TO MOVE THROUGH EASTERN IDAHO
THIS EVENING.  EXPECT EXTENSIVE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON ALONG FRONTAL BOUNDARY WITH STRONG WIND GUSTS EXPECTED.
WILL HAVE SOUTHERLY WIND GUSTS AHEAD OF THE FRONT IN THE 30 TO 40
MPH RANGE.   WINDS WILL SHIFT TO WEST TO SOUTHWEST BEHIND THE FRONT
TONIGHT.  GUSTS IN THE 30 TO 40 MPH RANGE IN THE SNAKE PLAIN AND
SOUTHERN HIGHLANDS EXPECTED WEDNESDAY.  EXPECT DRIER CONDITIONS WITH
NO THUNDERSTORMS EXPECTED TOMORROW.  TEMPERATURES WILL BE 15 TO 20
DEGREES COLDER WEDNESDAY. GK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY THROUGH 7 PM MDT THIS EVENING IDZ021.

WIND ADVISORY WEDNESDAY IDZ020-021.

FROST ADVISORY THURSDAY MORNING IDZ017-020-021.
&&
Hazardous weather outlook, Sep 17, 3:56 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
356 AM MDT TUE SEP 17 2013

IDZ017>025-031-032-181000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
356 AM MDT TUE SEP 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL CONTINUE TO PRODUCE SHOWERS AND STORMS THROUGH
TONIGHT ACROSS MUCH OF EASTERN IDAHO. THIS SYSTEM WILL DRIVE A
COLD FRONT THROUGH THE AREA AS WELL. 15-30MPH WINDS WITH HIGHER
GUSTS ARE LIKELY STARTING LATER TODAY AND INTO THE NIGHT...OUT OF
THE SOUTH AHEAD OF THE FRONT AND MORE WESTERLY BEHIND IT. A LAKE
WIND ADVISORY IS IN EFFECT FROM 1-7PM FOR AMERICAN FALLS
RESERVOIR.

STRONG/SEVERE STORMS ARE POSSIBLE AGAIN ACROSS THE
AREA...ESPECIALLY FOR THE MOUNTAINS AND EASTERN HALF OF THE SNAKE
PLAIN. HIGH WINDS AND HAIL ARE THE MAIN THREATS. STORMS SHOULD
QUICKLY WIND DOWN AS THE FRONT MOVES THROUGH AND SUNSET ARRIVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY WILL BE MUCH COOLER AND BREEZY. WINDS SHOULD BE STRONG
ENOUGH FOR A LAKE WIND ADVISORY TOMORROW...BUT REMAIN RIGHT AT THE
30MPH SUSTAINED THRESHOLD FOR A WIND ADVISORY AT LOWER ELEVATIONS.
TEMPERATURES TOMORROW WILL BE 10-20 DEGREES COLDER VS TODAY...ONLY
IN THE 50S AND 60S FOR MANY LOCATIONS. WEDNESDAY NIGHT WILL BE
COLD...WITH LOWS IN THE 20S AND 30S FOR MOST OF US. IT WILL DROP
INTO THE 10S FOR PLACES LIKE STANLEY AND COPPER BASIN. A FROST
ADVISORY WILL LIKELY BE NEEDED FOR MUCH THE SNAKE PLAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Sep 17, 8:06 AM MDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
806 AM MDT TUE SEP 17 2013

IDZ019-020-171530-
CLARK ID-JEFFERSON ID-MADISON ID-FREMONT ID-
806 AM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  FREMONT COUNTY IN EASTERN IDAHO
  NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
  NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 930 AM MDT

AT 800 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS NORTH OF RIGBY...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED THROUGH 930 AM MDT INCLUDE...
   PLANO...
   EGIN...
   ST. ANTHONY...
   LAST CHANCE...
   ISLAND PARK...PONDS LODGE...REA AND SHOTGUN VILLAGE...
   MACKS INN AND ISLAND PARK VILLAGE...

LAT...LON 4376 11200 4391 11219 4457 11156 4455 11148
      4460 11153 4475 11137 4472 11131 4466 11127
      4464 11123 4458 11122 4453 11112 4450 11112
      4448 11109 4434 11109
TIME...MOT...LOC 1405Z 225DEG 35KT 4387 11196

HUSTON
Special weather statement, Sep 17, 1:10 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
110 PM MDT TUE SEP 17 2013

IDZ019-020-172000-
CLARK ID-JEFFERSON ID-BUTTE ID-
110 PM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 200 PM MDT

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MUD LAKE...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

LOCATIONS IMPACTED THROUGH 200 PM MDT INCLUDE...
   MUD LAKE...
   DUBOIS...

LAT...LON 4429 11248 4415 11208 4371 11254 4380 11275
TIME...MOT...LOC 1910Z 212DEG 24KT 4384 11256

HUSTON
Special weather statement, Sep 17, 1:13 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
113 PM MDT TUE SEP 17 2013

IDZ022>025-172015-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BONNEVILLE ID-BANNOCK ID-FRANKLIN
ID-
113 PM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EXTREME EAST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
  CARIBOU COUNTY IN SOUTHEAST IDAHO
  NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 215 PM MDT

AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF VIRGINIA TO 7 MILES SOUTHEAST OF CHERRY CREEK..AND MOVING EAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   BANIDA...
   HATCH AND  PRESTON...
   GRACE...
   NITER AND  THATCHER...
   LAGO AND  MINK CREEK...
   SODA SPRINGS...
   CONDA...
   HENRY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4309 11148 4226 11111 4202 11212 4270 11214
TIME...MOT...LOC 1913Z 253DEG 26KT 4264 11198 4205 11206

GK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:43 PM MDTSpecial Weather StatementPIHMinidoka47 min
Sep 16, 7:46 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Minidoka, Power44 min
Sep 16, 11:59 PM MDTSpecial Weather StatementPIHBingham, Power61 min
Sep 17, 12:44 AM MDTSpecial Weather StatementPIHBingham, Bonneville61 min
Sep 17, 1:02 AM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Fremont, Jefferson, Madison, Teton43 min
Sep 17, 1:48 AM MDTSevere Thunderstorm WarningPIHBonneville, Fremont, Jefferson, Madison, Teton42 min
Sep 17, 5:50 AM MDTSpecial Weather StatementPIHMadison, Teton40 min
Sep 17, 8:06 AM MDTSpecial Weather StatementPIHFremont84 min
Sep 17, 1:10 PM MDTSpecial Weather StatementPIHJefferson50 min
Sep 17, 1:13 PM MDTSpecial Weather StatementPIHBear Lake, Caribou, Franklin62 min
Sep 17, 1:40 PM MDTFrost AdvisoryPIH43 hr
Sep 17, 1:44 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson46 min
Sep 17, 2:10 PM MDTTornado WarningPIHClark, Fremont, Jefferson50 min
Sep 17, 2:15 PM MDTSpecial Weather StatementPIHBear Lake, Caribou, Franklin60 min
Sep 17, 2:16 PM MDTSpecial Weather StatementPIHFremont44 min
Sep 17, 2:34 PM MDTSpecial Weather StatementPIHPower41 min
Sep 17, 2:36 PM MDTSpecial Weather StatementPIHCassia54 min
Sep 17, 2:42 PM MDTSpecial Weather StatementPIHPower63 min
Sep 17, 2:43 PM MDTTornado WarningPIHClark, Fremont47 min
Sep 17, 3:05 PM MDTSpecial Weather StatementPIHPower55 min
Sep 17, 3:14 PM MDTTornado WarningPIHBlaine, Cassia, Minidoka, Power46 min
Sep 17, 3:25 PM MDTTornado WarningPIHClark, Fremont50 min
Sep 17, 3:56 PM MDTSpecial Weather StatementPIHFremont64 min
Sep 17, 4:01 PM MDTSpecial Weather StatementPIHBingham59 min
Sep 17, 4:10 PM MDTSpecial Weather StatementPIHFremont50 min
Sep 17, 4:10 PM MDTSevere Thunderstorm WarningPIHBannock, Oneida, Power50 min
Sep 17, 4:18 PM MDTSevere Thunderstorm WarningPIHBingham, Power42 min
Sep 17, 4:46 PM MDTSpecial Weather StatementPIHMadison59 min
Sep 17, 5:24 PM MDTSpecial Weather StatementPIHBonneville, Fremont, Madison, Teton51 min
Sep 17, 5:27 PM MDTSpecial Weather StatementPIHBannock, Oneida48 min

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.